Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Resistance and Symptoms
Feb 2, 2008

I have been on Combivir and Viracept going on 4 years with undetectable range shortly after starting the meds. I take my meds with rarely a miss in all this time. I have developed a bad case of diahrrea that started 3 days ago, with fever, thinkg it may be a flu or some nasty food at a restaurant. Today is the 4th day and am now concern. I'm contacting my doctor next business day. Could there have been any resistance? Also, I'm at an all time wieght since before testing positive and have not lost any weight. Thank you

Response from Dr. Sherer

Drug resistance is not the first thing that comes to my mind after reading your story. This is particularly true if your CD4 cell count after 4 years of ART is above 200 cells/ml, as it is likely to be. You are doing the right thing; see your doctor and get evaluated for an acute gastroenteritis. This sounds more like a virus, such as the Norwalk virus, or a bacteria like shigella, salmonella, or campylobacter than an HIV-related event. People with HIV on ART will acquire the same types of short term illnesses - upper respiratory and gastrointestinal, for example - that people without HIV get. This sounds more likely to be non-HIV related.


Previous
not on treatment
Next
Adherence =Hope

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement